Pennsylvania, 2014

Winter Weather in Pennsylvania, March 16 to 17, 2014

March 16 to 17, 2014 · NWS PHI · 5 events in 5 counties and zones

A low pressure system that traversed across the southern United States brought snow into southeastern Pennsylvania on the 17th. Snowfall in Philadelphia and its nearby suburbs averaged 1 to 4 inches.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A low pressure system that traversed across the southern United States brought snow into southeastern Pennsylvania on the 17th. Snowfall in Philadelphia and its nearby suburbs averaged 1 to 4 inches. Little if any snow fell farther to the north in Pennsylvania. The snow fell during the morning commute and coupled with below freezing temperatures made for hazardous travel on untreated and less traveled roadways.

The snow spread into Southeastern Pennsylvania between Midnight EDT and 4 a.m. EDT on the 17th. Nearly as soon as it started in Philadelphia's far northwestern suburbs, it ended. However, in and around the local Philadelphia area the snow continued to fall into the first half of the afternoon on the 17th. It fell at its heaviest just before sunrise.

Representative snowfall included 4.7 inches at the Philadelphia International Airport, 4.3 inches in Brookhaven (Delaware), 3.3 inches in Nottingham (Chester County) and Lansdowne (Delaware County), 3.0 inches in Wynnewood (Montgomery County), 2.8 inches in Kennett Square (Chester County), 2.6 inches in Wayne (Delaware County), 2.4 inches in West Chester (Chester County), 2.3 inches in Exton (Chester County), 2.1 inches in Mount Airy (Philadelphia County), 2.0 inches in Marshallton (Chester County) and Fort Washington (Montgomery County), 1.8 inches in Ambler (Montgomery County), 1.2 inches in Langhorne (Bucks County) and Somerton (Philadelphia County) and 1.0 inch in Harleysville (Montgomery County).

The snow was caused by a pair of low pressure systems that moved across the southern part of the United States. On the morning the 16th the primary low pressure system was located over Arkansas. It moved east and at 8 p.m. EDT was located over northern Alabama. Very early on the 17th, a secondary low pressure system started forming near Wilmington, North Carolina as the primary low pressure system reached Atlanta, Georgia. While the secondary low pressure system moved offshore during the day on the 17th, the original (primary) low pressure system was slowly suppressed south as a high pressure system built into New York State. It was the combination of the southern storm track and dry air from this high pressure system that prevented the snow from spreading farther to the north in Pennsylvania.

March 17th marked the fourteenth and last time that an inch or more of snow fell in Philadelphia for the snowfall season on one calendar day. This tied for second place behind only the 1917-18 season which had seventeen calendar days of an inch or more of snow. The 2013-2014 seasonal total of 68.0 inches in Philadelphia was the second snowiest season on record, only surpassed by the 78.7 inches of snow that fell during the 2009-10 season. In Allentown, the seasonal total of 68.1 inches of snow was the third snowiest season on record and the snowiest since the second ranked 1995-6 season in which 71.4 inches of snow fell. The snowiest season was 1993-4 in which 75.4 inches of snow fell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 16, 8:21 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 16, 8:21 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
921 PM EDT SUN MAR 16 2014

.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD TO OUR NORTH THROUGH TUESDAY. MEANWHILE,
AN AREA OF LOW PRESSURE IS FORECAST TO PASS OFF THE MIDDLE
ATLANTIC COAST LATE TONIGHT BEFORE MOVING QUICKLY OUT TO SEA ON
MONDAY. ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE
NORTHERN PLAINS INTO SOUTHERN CANADA WEDNESDAY INTO THURSDAY,
BRINGING FIRST A WARM FRONT THROUGH THE REGION AND THEN ITS
ASSOCIATED COLD FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. HIGH
PRESSURE IS EXPECTED TO FOLLOW FOR THURSDAY. ANOTHER COLD FRONT
FROM THE WEST IS FORECAST TO ARRIVE ON FRIDAY NIGHT OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
NO CHANGES TO HEADLINES WITH THIS PACKAGE. LOWEST CONFIDENCE ARE
WITH THE ADVISORY HEADLINES ALONG I95. THE MODEL FCST DEW POINTS
ARE WORKING OK WHERE ITS SNOWING, BUT THEY ARE TOO HIGH JUST NORTH
OF THIS AREA. THE LATEST COUPLE OF RUC RUNS ARE SHOWING THIS AS SNOW
TRIES TO MOVE NORTH AND DISSIPATES. THERE IS A PUSH LATE IN THE
OVERNIGHT WHICH WOULD TAKE THE SNOW INTO THE MORNING COMMUTE, SO
EVEN IF OUR VALUES ARE TOO HIGH, AN IMPACT ADVISORY FOR
ACCUMULATING SNOW DURING THE MORNING COMMUTE WILL BE KEPT FOR NOW.
IN LINE WITH THIS THE .01 ISOHYET HAS BEEN TOO FAR NORTH ON ALL OF
THE MODELS, BUT THE SURFACE HIGH AND THE 500MB FCST VALID AT 00Z
WAS SHOWING HIGHER THAN FORECAST HEIGHTS AROUND THE LOCAL AREA.
NOT EXACTLY A CLEAR PICTURE.

IN OUR WARNING AREA, SNOW HAS ALREADY STARTED TO FALL AND PCPN IS
STACKED ALL THE WAY BACK TO KY. THESE LOCALES REMAIN IN THE PRIME
SNOW GROWTH AND FCST OMEGA AREAS (KDOV, KMIV AND KACY SOUNDINGS) AS
WELL AS A REGION OF FGEN FORCING. THE FSU DISPLAY OF FCST NAM FGEN
HAVE BEEN GOLDEN THIS WINTER AND THEY ARE KEYING ON SUSSEX DE AND
CAPE MAY NJ WITH THE STGST FGEN BANDING OVERNIGHT. BEING A COUNTY
OFF IS STILL LIKELY, SO WE DID NOT KEEP THE HIGHEST SNOWFALL JUST
IN THOSE TWO COUNTIES.

WE TIGHTENED THE SNOWFALL GRADIENT ON THE 630 UPDATE AND KEPT THE
930 UPDATE ABOUT THE SAME. NO OTHER BIG CHANGES WERE MADE.

HIGH PRESSURE WILL REMAIN ACROSS THE GREAT LAKES TONIGHT WHILE LOW
PRESSURE MOVES ALONG A STATIONARY FRONT ACROSS THE SE STATES. A
SECOND LOW WILL FORM ALONG THE FRONT (OFF THE E COAT) TONIGHT AND
MOVE OFF INTO THE ATLANTIC LATE. TODAYS 12Z MODEL RUNS HAVE (YOU
GUESSED IT) COME BACK TO A WETTER AND FURTHER NORTH SOLUTION,
SIMILAR TO WHAT THEY HAD A FEW DAYS AGO. AS A RESULT, WE HAVE
DECIDED TO ADD A TIER OF COUNTIES NORTH/WEST TO THE (PREVIOUS) ADVS
AND WARNINGS. SNOW TOTALS WILL BE 1 TO 2 INCHES HIGHER WITH THE
GREATEST TOTALS STILL EXPECTED OVER THE DELMARVA AND SRN NJ. THE
STORM WILL HAVE A PROFOUND IMPACT ON THE MORNING RUSH FOR THE METRO
AREAS...SO PLAN ON PLENTY OF EXTRA TRAVEL TIME MONDAY MORNING. THE
SNOW WILL START AROUND SUNSET THIS EVENING OVER THE DELMARVA AND
ARRIVE A FEW HOURS LATER ACROSS SRN NJ AND SE PA. LITTLE IF ANY SNOW
WILL FALL OVER THE SRN POCONOS AND NRN NJ. SUB-ADV AMOUNTS (1-2
INCHES) WILL FALL ACROSS THE LEHIGH VALLEY AND BERKS COUNTY.

WINDS WILL REMAIN NORTH OR NORTHEAST TONIGHT WITH WINDS GUSTING AT
TIMES TO 20 MPH OVERNIGHT. LOW TEMPERATURES WILL DROP INTO THE TEENS
ACROSS THE NORTH AND MOSTLY LOW/MID 20S ELSEWHERE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE STEADY SNOWS WILL END FROM W TO E DURING THE DAY. THE ENDING
TIMES OF AROUND NOON FOR THE EXPIRATION OF THE WSW FLAGS STILL LOOKS
GOOD. THE ACCUMULATING SNOWS WILL BE OVER ACROSS THE NRN HALF OF THE
CWA WHILE THE 12Z-18Z TOTALS OVER THE DELMARVA AND SRN NJ WILL BE
1-1.5 INCHES. (SO MOST OF THE STORM ACCUMS ARE BEFORE 12Z MON).
CLOUDS WILL DECREASE OVER THE AREA DURING THE AFTERNOON. HIGHS WILL
TOP OUT IN THE LOW/MID 30S ACROSS THE AREA WITH SOME UPPER 20S FAR
NORTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD DOWN FROM CANADA FOR MON NIGHT INTO TUE,
BRINGING COOL AND DRY WX. ANOTHER AREA OF LOW PRES IS EXPECTED TO
DEVELOP OFF THE SERN CONUS CST, BUT ATTM, ALL GUID (EXCEPT THE
NAM) KEEPS IT WELL OFF THE COAST.

BY TUE NIGHT, AN AREA OF LOW PRES WILL MOVE EWD FROM THE UPR MS
VLY AND BRING A WMFNT THRU THE REGION. THIS FRONT COULD TRIGGER
SOME LIGHT PRECIP BY ERLY WED. DEPENDING ON ONSET TIME, THERE
COULD BE SOME SNOW OR A MIX FROM THE I-95 CORRIDOR N AND W, BEFORE
A CHANGEOVER TO ALL RAIN AFTER DAYBREAK. THIS LOOKS TO BE A
PREDOMINANTLY RAIN EVENT ON WED AS TEMPS RISE. THE CDFNT ASSOCD
WITH THIS LOW WILL CROSS THE AREA WED NIGHT. PRECIP CHCS WILL
INCREASE THRU THE DAY AHEAD OF FROPA.

HIGH PRESSURE WILL THEN BUILD OVER THE SERN STATES AND KEEP THINGS
DRY FOR FRI BEFORE ANOTHER WK LOW APPROACHES FROM THE W FRI NIGHT
INTO SAT. THIS LOW WILL BRING ANOTHER SHOT OF PRECIP AND WHILE IT
LOOKS TO BE PREDOMINANTLY RAIN, TEMPS WILL BE COLD ENOUGH N AND W
FOR SNOW OR A MIX FRI NIGHT INTO ERLY SAT.

A LARGE HIGH IS THEN EXPECTED TO BUILD DOWN FROM CANADA FOR SUN.

TEMPS WILL START OFF BELOW NRML THEN RISE TO NR OR A BIT ABV
SEASONAL VALUES FOR MOST OF THE EXTENDD PD.

THE VERNAL EQUINOX IS THURSDAY AT 1257 PM. HOPEFULLY MOTHER NATURE
CAN TAKE THE HINT!

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

LOW PRESSURE WILL MOVE SOUTH OF THE AREA TONIGHT AND MONDAY WHILE
STRONG HIGH PRESSURE REMAINS TO THE NORTH. CLOUDS WILL CONTINUE TO
LOWER AND ADVANCE ACROSS THE REGION THIS EVENING AND OVERNIGHT.
THE SNOWS HAVE ARRIVED ACROSS THE DELMARVA AND WILL CONTINUE TO SPREAD
ACROSS THE REST OF THE REGION TONIGHT. ONLY LIGHT SNOWS ARE
EXPECTED AT KABE AND KRDG...WHILE HIGHER TOTALS AND IFR CONDITIONS
EXPECTED FOR THE DEL VALLEY AND SRN NJ TAF SITES. WINDS WILL BE
MOSTLY N/NE AT 10 TO 15 KTS WITH G20 AT TIMES.

MONDAY...IFR CONDITIONS EARLY (MVFR N/W) WILL ALL IMPROVE BACK TO
VFR FROM NW/SE DURING THE DAY. HOWEVER, KMIV AND KACY MAY REMAIN
MVFR THROUGH MOST OF THE DAY. WINDS WILL REMAIN MAINLY NE AT 10
TO 15 KTS THROUGH THE DAY WITH SOME GUSTS EARLY, BEFORE DROPPING BACK
UNDER 10 KNOTS INTO THE EVENING.

OUTLOOK...
MON NIGHT THROUGH TUE....VFR. HIGH CONFIDENCE.

TUE NIGHT THRU WED NIGHT...MAINLY VFR WITH A CHANCE OF RAIN
SHOWERS LOWERING CONDITIONS TO MVFR AT TIMES, AS FIRST A WARM
FRONT PASSES THROUGH TUE NIGHT THEN A COLD FRONT WED NIGHT. MDT
CONFIDENCE.

THU-FRI... MAINLY VFR. MDT TO HIGH CONFIDENCE. SOME LWR CIGS PSBL
ESPECIALLY N AND W LATE FRI. MDT CONFIDENCE.

&&

.MARINE...
THE PLACEMENT AND TYPES OF MARINE FLAGS WILL REMAIN UNCHANGED...BUT
WE WILL MOVE UP THE TIMING FOR THE BEGINNING OF THE GALES/SCA TO
00Z. GALES EXPECTED TO BEGIN THIS EVENING OVER THE OCEAN AND LOWER
DEL BAY. SCA CONDITIONS EXPECTED OVER THE UPPER DEL BAY. GALES
SHOULD LAST AT LEAST UNTIL NOON MONDAY...BEFORE A TRANSITION BACK TO
SCA CONDITIONS. THE NE FETCH WILL CREATE ROUGH SEAS OVER THE
SRN/CENTRAL COASTAL WATERS AND SRN DEL BAY...WITH THE NRN COASTAL
WATERS BEING SOMEWHAT SHELTERED.

OUTLOOK...
MON NIGHT-FRI...WIND SPEEDS ARE FORECAST TO BE MAINLY LESS THAN
25 KNOTS EXCEPT THRU ERLY TUE. HOWEVER, WAVE HEIGHTS ON OUR OCEAN
WATERS MAY REMAIN AROUND OR IN EXCESS OF 5 FEET THRU THE PD.

&&

.TIDES/COASTAL FLOODING...
THE DEVELOPING NORTHEASTERLY FLOW WILL RESULT IN AN INCREASE IN
TIDAL DEPARTURES. THE ASTRONOMICAL TIDES ASSOCIATED WITH THE FULL
MOON ARE RATHER LOW AND TIDAL DEPARTURES OF GREATER THAN A FOOT
AND A HALF WOULD BE NEEDED FOR MINOR TIDAL FLOODING TO OCCUR.
BEING THAT THE LOW IS NOT FORECAST TO BE PARTICULARLY STRONG, THE
LATEST EXTRATROPICAL SURGE GUIDANCE IS NOT INDICATING THAT ANY
TIDAL FLOODING WILL TAKE PLACE.

&&

.CLIMATE...
MORE SNOWFALL RECORDS TO FALL AND/OR CLIMBING HIGHER IN THE
SNOWFALL RECORD DEPARTMENT. ACY HAS THE BEST CHANCES:

DAILY SNOWFALL RECORDS FOR:

                  3/16          3/17
ALLENTOWN        12.0 IN 1896   4.2 IN 1967
ATLANTIC CITY     1.7 IN 1978   1.6 IN 1965
PHILADELPHIA      4.1 IN 1978   3.5 IN 1892
WILMINGTON        2.9 IN 1978   2.4 IN 1965

IN PHILADELPHIA, WE HAVE HAD 13 SEPARATE CALENDAR DAYS IN WHICH
AN INCH OR MORE OF SNOW HAS FALLEN THIS SEASON. WE HAVE A SMALL
CHANCE TO MAKE IT 15 CALENDAR DAYS WHICH WOULD GIVE THIS SEASON
SOLE POSSESSION OF SECOND PLACE. A MORE LIKELY 14 CALENDAR DAYS
WOULD TIE US WITH 1898-99 WHILE THE RECORD IS 17 CALENDAR DAYS IN THE
1917-18 SEASON.

SPEAKING OF SECOND PLACE, AN ADDITIONAL 2.7 INCHES WOULD GIVE
PHILADELPHIA (62.9 INCHES CURRENTLY) THE SECOND SNOWIEST SEASON ON
RECORD, SURPASSING THE 65.5 INCHES DURING THE 1995-6 SEASON. THE
ALL-TIME RECORD IS 78.7 INCHES IN 2009-10. IT APPEARS SAFE THROUGH
THIS EVENT. IF 6.6 INCHES OR MORE OF SNOW WERE TO FALL EARLY NEXT
WEEK, IT WOULD BE THE FIRST TIME EVER THERE HAVE BEEN FOUR DOUBLE
DIGIT MONTHS OF SNOWFALL IN ONE SEASON IN PHILADELPHIA.

ATLANTIC CITY (33.7 INCHES CURRENTLY) NEEDS ONE TENTH OF AN INCH
OF ADDITIONAL SNOW TO CRACK THE TOP 10 SNOWIEST SEASONS ON RECORD
AND 8.7 ADDITIONAL INCHES TO SUPPLANT 2002-3 AS THE 5TH SNOWIEST.
THE MOST RECENT SNOWIEST WINTER WAS 2010-11 (RANKED 8TH) AT 38.0
INCHES. NUMERO UNO IS THE WINTER OF 2009-10 AT 58.1 INCHES.

WILMINGTON (52.9 INCHES CURRENTLY) NEEDS 3.1 ADDITIONAL INCHES TO
SUPPLANT 1995-6 AS THE SECOND SNOWIEST SEASON ON RECORD. THE
RECORD IS 72.8 INCHES DURING THE 2009-10 SEASON.

ALLENTOWN SEASONAL SNOWFALL RANKS. WE MIGHT NOT MOVE UP.

75.4 INCHES IN 1993-4
71.4 INCHES IN 1995-6
67.2 INCHES IN 1966-7
66.9 INCHES IN 2013-4

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL NOON EDT MONDAY FOR PAZ070-071-
     101-102-104-106.
NJ...WINTER STORM WARNING UNTIL NOON EDT MONDAY FOR NJZ016>018-
     020>027.
     WINTER WEATHER ADVISORY UNTIL NOON EDT MONDAY FOR NJZ012>015-
     019.
DE...WINTER STORM WARNING UNTIL NOON EDT MONDAY FOR DEZ001>004.
MD...WINTER STORM WARNING UNTIL NOON EDT MONDAY FOR MDZ008-012-015-
     019-020.
MARINE...GALE WARNING UNTIL NOON EDT MONDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ430.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...GIGI/O'HARA
SHORT TERM...O'HARA
LONG TERM...NIERENBERG
AVIATION...KLINE/NIERENBERG/O'HARA
MARINE...NIERENBERG/O'HARA
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Mar 16, 9:52 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 PM EDT SUN MAR 16 2014

NJZ001-007-008-PAZ054-055-061-062-180300-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
1052 PM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-PAZ060-103-105-180300-
HUNTERDON-SOMERSET-BERKS-WESTERN MONTGOMERY-UPPER BUCKS-
1052 PM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

LIGHT SNOW IS EXPECTED OVERNIGHT INTO EARLY MONDAY MORNING.
ACCUMULATIONS WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-180300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
1052 PM EDT SUN MAR 16 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>015-019-PAZ070-071-101-102-104-106-180300-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
1052 PM EDT SUN MAR 16 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-180300-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1052 PM EDT SUN MAR 16 2014

...GALE WARNING IN EFFECT UNTIL NOON EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-180300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1052 PM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Delaware

When
March 16, 11:00 PM EST to March 17, 2:00 PM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Winter Weather, Philadelphia

When
March 16, 11:30 PM EST to March 17, 2:00 PM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Winter Weather, Eastern Chester

When
March 17, 12:00 AM EST to 1:00 PM EST
Where
Eastern Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Lower Bucks

When
March 17, 2:00 AM EST to 1:30 PM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Western Chester

When
March 17, 3:00 AM EST to 1:00 PM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508657, 508658, 508656, 508660, 508655.